Exact Transient Solutions of Nonempty Markovian Queues.

Computers & Mathematics with Applications (Impact Factor: 2). 09/2006; 52:985-996. DOI: 10.1016/j.camwa.2006.04.022
Source: DBLP

ABSTRACT It has been shown by Sharma and Tarabia [1] that a power series technique can be successfully applied to derive the transient solution for an empty M/M/1/N queueing system. In this paper, we further illustrate how this technique can be used to extend [1] solution to allow for an arbitrary number of initial customers in the system. Moreover, from this, other more commonly sought results such as the transient solution of a nonempty M/M/1/∞ queue can be computed easily. The emphasis in this paper is theoretical but numerical assessment of operational consequences is also given.

  • [Show abstract] [Hide abstract]
    ABSTRACT: In this paper, we have obtained explicit expressions for the time dependent probabilities of the M/M/1 queue with server vacations under a waiting server. The corresponding steady state probabilities have been obtained. We also obtain the time dependent performance measures of the systems. Numerical illustrations are provided to examine the sensitivity of the system state probabilities to changes in the parameters of the system.
  • Source
    [Show abstract] [Hide abstract]
    ABSTRACT: Recently Tarabia and El-Baz [A.M.K. Tarabia, A.H. El-Baz, Transient solution of a random walk with chemical rule, Physica A 382 (2007) 430-438] have obtained the transient distribution for an infinite random walk moving on the integers -[infinity]<k<[infinity] of the real line. In this paper, a similar technique is used to derive new elegant explicit expressions for the first passage time and the transient state distributions of a semi-infinite random walk having "chemical" rule and in the presence of an absorbing barrier at state zero. The walker starting initially at any arbitrary positive integer position i,i>0. In random walk terminology, the busy period concerns the first passage time to zero. This relation of these walks to queuing problems is pointed out and the distributions of the queue length in the system and the first passage time (busy period) are derived. As special cases of our result, the Conolly et al. [B.W. Conolly, P.R. Parthasarathy, S. Dharmaraja, A chemical queue, Math. Sci. 22 (1997) 83-91] solution and the probability density function (PDF) of the busy period for the M/M/1/[infinity] queue are easily obtained. Finally, numerical values are given to illustrate the efficiency and effectiveness of the proposed approach.
    Journal of Computational and Applied Mathematics 03/2009; 225(2):612–620. · 1.08 Impact Factor
  • [Show abstract] [Hide abstract]
    ABSTRACT: Conolly et al. [Math. Scientist 22 (1997) 83 91] have obtained the transient distribution for a random walk moving on the integers -∞
    Physica A: Statistical Mechanics and its Applications 08/2007; 382:430-438. · 1.72 Impact Factor